Tagged: Allopurinol Problems Solved, Allopurinol Side Effects Forum, Colchicine Combination Questions, Colchicine Problems Solved, Forum for Gout Patients, Starting Allopurinol Forum, Using GoutPal Forum
December 2, 2018 at 6:45 pm #8777FxDC FxDCParticipant
I just started colchicine and allopurinol past 15 days, will retest my uric acid levels in 15 days, was 702. My question is do these meds cause major diarrhea? Fever? Causes more joint pain?
I know I just started my treatment and swelling in ankle has gone down. But my body feels sicker??
Ps..New to your forum. Very helpful website. Thank you!!
December 3, 2018 at 11:50 am #8779Keith TaylorParticipant
Hi Danny ( @fxdc-fxdc )
Thanks for your post.
I split it from the GoutPal Testimonials topic because I think you’ll get better responses as a separate topic.
You don’t say much about your history, test results, or current meds dosage. Also, it’s not clear to me exactly what symptoms are causing you concern. But I’ll have a think about it and come back later with some general facts about managing gout medications.
Did you ask your doc about your concerns? If so, what was the response?
December 10, 2018 at 12:04 pm #8781Keith TaylorParticipant
OK, as many visitors are interested in this topic, I’ll give my thoughts about the general considerations of diarrhea with allopurinol or colchicine. But never forget the overriding advice relating to this type of problem. Because with any medication, you must read the label and you must consult your doctor or pharmacist if you are worried by any unexpected effects of your medicine.
The first set of considerations are not specific to these gout medicines. Because there are common difficulties with nocebo effects that are not specifically gout-related.
Next, we should consider the specific gout medicines: allopurinol and colchicine.
Firstly, colchicine has a long history of association with diarrhea. But modern colchicine dosing recommendations should eliminate the worst of this. So for anyone who wants more help with colchicine and diarrhea, you really must describe your exact daily dose and when you take it.
Secondly, diarrhea is mentioned as a known minor side-effect of allopurinol. But this has been mentioned many times before in the forums. So I recommend you use the “Google Gout” search box near the top of every GoutPal page. Then you can see if the experiences of how other allopurinol patients have coped relate to your situation.
Finally, I remind you of my earlier comments about getting professional help. Because there are lots of ways to resolve problems of taking uric acid and gout medicines. But if you don’t take active steps to make sure you are taking your gout meds the right way, you might seriously delay your gout recovery.
You should log in to GoutPal to reply to this topic.
If you need more information, get it from GoutPal’s Log-in Help.